Alert archive / Indiana / Small Craft Advisories in 2020
Small Craft Advisory 2, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jan 5, 2020, 11:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2020, 11:00 PM EST (04:00 UTC)
- Expired
- Jan 6, 2020, 11:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
401 WHUS73 KIWX 060400 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1100 PM EST Sun Jan 5 2020 LMZ043-046-061200- /O.CAN.KIWX.GL.W.0001.000000T0000Z-200106T0600Z/ /O.NEW.KIWX.SC.Y.0002.200106T0400Z-200106T1600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1100 PM EST Sun Jan 5 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST MONDAY... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect until 11 AM EST Monday. The Gale Warning has been cancelled. * WINDS...West wind to 30 knots easing to 15 to 25 knots after midnight. * WAVES...Waves 6 to 10 subsiding to 5 to 8 feet Monday morning and 2 to 4 feet Monday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
2 follow-up statements
188 WHUS73 KIWX 060918 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 418 AM EST Mon Jan 6 2020 LMZ043-046-061600- /O.CON.KIWX.SC.Y.0002.000000T0000Z-200106T1600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 418 AM EST Mon Jan 6 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WINDS...Southwest 10 to 20 knots. * WAVES...5 to 8 feet this morning; subsiding 2 to 4 feet this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
910 WHUS73 KIWX 061557 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1057 AM EST Mon Jan 6 2020 LMZ043-046-061700- /O.EXP.KIWX.SC.Y.0002.000000T0000Z-200106T1600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1057 AM EST Mon Jan 6 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING... Expect southwest winds 10 to 15 knots and waves of 2 to 4 feet today. $$ MCD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 5, 6:27 PM EST, 4 hours 33 minutes earlier.
Area forecast discussion, Jan 5, 6:27 PM EST, 4 hours 33 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 627 PM EST Sun Jan 5 2020 .SYNOPSIS... Issued at 250 PM EST Sun Jan 5 2020 A fast moving system will track across the Great Lakes region tonight, bringing windy conditions, colder temperatures, and a low chance of some light rain and light snow across Lower Michigan. A few gusts to 35 to 40 mph will be possible this evening. Otherwise, clouds and wind speeds will begin to diminish late tonight. Low temperatures tonight will drop into the mid to upper 20s. Sunny to partly cloudy skies are expected Monday, but clouds will increase again Monday night into Tuesday. A pair of weak systems will bring another low chance of light rain or light snow across far northern Indiana and southern Lower Michigan Tuesday. High temperatures on Monday and Tuesday will reach to around 40 degrees. && .UPDATE... Issued at 613 PM EST Sun Jan 5 2020 Cold front was sweeping across the area, approaching the SR 15/US 131 corridor. Radar returns have filled in somewhat across mainly NE Indiana into south central Lower MI. Three Rivers and Sturgis reported a few sprinkles but further south no indications of anything reaching the ground. A few sprinkles or a light shower will be possible until this area moves over with the current slgt chc pops sufficient to handle. Thus far, winds have not come up as expected. A few sites were gusting to around 30 kts (GSH did have a peak at 35 kts this past hour). Not a whole lot upstream either. Will keep things status quo but may need to lower winds as best window for mixing will be over the next couple of hours. && .SHORT TERM...(This Evening through Monday Night) Issued at 250 PM EST Sun Jan 5 2020 A vigorous upper level short wave is making its way across northern Illinois and southern Wisconsin early this afternoon. Strong mid-upper level upward vertical motion is occurring just downstream of this vort max across southern Lake Michigan and Lower Michigan, and this strong vertical motion signal in 700-500 mb layer will continue to track eastward across far northern Indiana/Lower Michigan through the remainder of the afternoon. This wave also has a good deal of elevated instability to work with with mid level lapse rates on the order of 7-8 deg C/km. The important component missing from this synoptic setup is moisture, as primarily westerly low level flow regime in advance of this wave has not provided any opportunity for moisture return. Given strong dynamics, some additional isentropic upglide through late afternoon, and proximity of left exit region of upper jet streak, did maintain some slight chance/low chance PoPs across Lower Michigan, but confidence in any measurable precip remains quite low. A relatively narrow axis of surface pressure falls has overspread the western Great Lakes region today. Near-term forecast soundings continue to indicate deepening mixing for rest of the afternoon as low level thermal ridge gets shunted southeast, which should combine with these surface pressure falls for increasing winds/wind gusts through the remainder of the afternoon (gusts of 30-35 mph with a few higher gusts to around 40 mph possible). The windy conditions will persist tonight as sfc trough and onset of stronger low level cold advection occur. 3-hour sfc rise/fall couplet is on the relative weak side (3-4 mb), but isallobaric contribution combined with steep low level lapse rates could support continued gusts 30-40 mph from west to east this evening. A period of low clouds is expected to follow sfc trough passage tonight, although duration of these low clouds is of low confidence as guidance continues to depict strong subsidence/rapid low level drying late tonight into early Monday. Monday will feature transition to lower amplitude flow as next upstream northern/southerns stream disturbances approach for Monday night/Tuesday. The initial southern stream vort will be fighting very dry low level air Monday, and stronger forcing with the southern stream should be suppressed well south of the area across the Lower Ohio Valley. && .LONG TERM...(Tuesday through Sunday) Issued at 250 PM EST Sun Jan 5 2020 A moisture starved northern stream trough still looks on track to affect the southern Great Lakes Tuesday/Tuesday night, and forcing with the northern stream is looking on the meager side. Will continue to limit PoPs to slight chance/low chance due to these moisture limitations. Some brief lake response is also possible Tuesday night before low levels moderate Wednesday. The biggest concern for the long term still appears to be focused more in the Thursday-Saturday period as large scale pattern becomes more favorable for prolonged, strong low level moisture transport downstream of a western CONUS longwave trough. A couple of rounds of rainfall appear likely in this pattern with timing dependent on how small scale short waves/frontal waves eject out of upstream troughing. A heightened concern for heavy rainfall/river flooding could unfold by next weekend, especially considering some recent precipitation that increased water levels on some area rivers. After beginning the long term period with seasonable temperatures, much above normal temperatures are expected by Thursday/Friday due to large scale flow amplification. Medium range model consensus continues to point toward the Sunday period as the time primary upper level troughing should lift out of the region drying things out. Large scale pattern will remain conducive for additional chances of precipitation in the Day 8 to 10 timeframe however. && .AVIATION...(For the 00Z TAFS through 00Z Monday Evening) Issued at 613 PM EST Sun Jan 5 2020 Cold front had cleared KSBN with some modest increase in winds. Area of stratus was moving in with marginal MVFR conditions. The front and stratus will reach KFWA by 0030Z, warranting starting out the forecast with MVFR cigs. Looking upstream, a lot of sites showing cigs AOA 3000 ft. Have brought cigs up some in both TAFs away from fuel alternative levels and closer to the upper bounds of MVFR. Radar returns passing over KFWA do not appear to be reaching the ground and no further precip threat expected behind this area at the present time. Lower clouds likely to linger into the overnight hours, although stratus did arrive a bit faster than forecasted and may also move out faster. Will keep with what was in place and monitor trends for amendments. Once it departs VFR conditions expected the rest of the period with winds backing southwest on Monday. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...Lakeshore Flood Advisory until 6 AM CST Monday for INZ003. MI...Lakeshore Flood Advisory until 7 AM EST Monday for MIZ077. OH...NONE. LM...Gale Warning until 1 AM EST Monday for LMZ043-046. && UPDATE...Fisher SYNOPSIS...Marsili SHORT TERM...Marsili LONG TERM...Marsili AVIATION...Fisher Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jan 5, 2:36 PM EST, 8 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 236 PM EST Sun Jan 5 2020 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-061945- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 236 PM EST Sun Jan 5 2020 /136 PM CST Sun Jan 5 2020/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. Wind gusts as high as 35 to 40 mph will be possible through this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A couple of rounds of rain are expected Thursday through Saturday. Some locally heavy rainfall totals are possible over this three day period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-MIZ077-061945- La Porte-Berrien- 236 PM EST Sun Jan 5 2020 /136 PM CST Sun Jan 5 2020/ ...LAKESHORE FLOOD ADVISORY IN EFFECT UNTIL 7 AM EST /6 AM CST/ MONDAY... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Advisory. Wind gusts as high as 35 to 40 mph will be possible through this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Advisory. Waves will build again Tuesday into early Wednesday. A couple of rounds of rain are expected Thursday through Saturday. Some locally heavy rainfall totals are possible over this three day period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-061945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 236 PM EST Sun Jan 5 2020 ...GALE WARNING IN EFFECT UNTIL 1 AM EST MONDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Gale force wind gusts are also possible from Tuesday into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 3:11 PM EST | Gale Watch | IWX | 13 hr | |
| Jan 6, 3:26 PM EST | Lakeshore Flood Advisory | IWX | 46 hr |
Nearby
Small Craft Advisories in Indiana, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.